Alert archive / New York / Severe Thunderstorm Warnings in 1999

Severe Thunderstorm Warning 49, NWS Albany, NY

July 29, 1999Schoharie County, New York

NWS Albany, NY issued this severe thunderstorm warning at Jul 29, 1999, 7:57 PM EDT for Schoharie County, New York. It was in force for 73 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 29, 1999, 7:57 PM EDT (23:57 UTC)
Expired
Jul 29, 1999, 9:10 PM EDT
In force
73 min
Issued by
NWS Albany, NY
Area
Whole counties

County Schoharie County, NY

The radar

The Albany radar (KENX), 31 km from the middle of the area, began a volume at 23:56 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Albany, NY (KALY), launched 12:00Z, 12.0 hours before the alert went out and 51 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albany, NY at 12:00Z on 1999-07-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 253 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albany, NY at 12:00Z on 1999-07-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 24 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
253 J/kg
Mixed-layer CIN
-283 J/kg
Mixed-layer LCL
1289 m above ground
0-6 km bulk shear
17 kt
0-1 km storm-relative helicity
24 m²/s²
0-3 km storm-relative helicity
96 m²/s²
Significant tornado parameter
0.0
Supercell composite
1.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KALB 292356 RRA
SVRALB
NYC095-300110-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBANY NY
757 PM EDT THU JUL 29 1999

THE NATIONAL WEATHER SERVICE IN ALBANY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SCHOHARIE COUNTY IN EASTERN NEW YORK

* UNTIL 910 PM EDT

* AT 750 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM NEAR MARYLAND AND SCHENEVUS ALONG INTERSTATE
  88 IN OTSEGO COUNTY...MOVING EAST AROUND 20 MPH.

* THE SEVERE THUNDERSTORM WILL BE NEAR...
  CHARLOTTEVILLE AND JEFFERSON  BY 810 PM
  BREAKABEEN BY 825 PM

DAMAGING WINDS LARGE HAIL AND HEAVY RAIN ARE LIKELY. GO INSIDE A
STURDY BUILDING AND STAY AWAY FROM WINDOWS.

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albany, NY wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 29, 2:35 PM EDT, 5 hours 22 minutes earlier.

Area forecast discussion, Jul 29, 2:35 PM EDT, 5 hours 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBANY NY
235 PM EDT THU JUL 29 1999

.DISC...
AT 200 PM A FEW TSTMS HAVE REDEVELOPED OVR ST LAWRENCE CTY. JUST WDLY
SCT SHWRS/ISOLD TSTMS ELSW IN FA. WILL INCLUDE SLGT CHC TSTMS THRU
THIS EVE ALL ZNS. OVERALL NOT MUCH CHANGE. WNW FLOW ALOFT OPENS UP
OVR NERN US AND S/WVS EMBEDDED IN FLOW WKN AS THEY MOVE E. S/WV PUSHG
INTO RGN ARND MID DAY FRI WILL PRBLY ENHANCE ACTVTY AND THEN PSBLY
ANOTHER ONE AGN LT SAT OR SAT NGT. IN BETWEEN LOOKG FOR JUST RANDOM
TSTMS WITH DIURNAL HEATING. SUNDAY/S FROPA WILL MARK A TRANSITION TO
COOLER/MORE PLEASANT WX BEGINNING OF WORK WEEK.

.ALY...NONE.

GERWITZ

The office that day

Everything else NWS Albany, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 29, 7:12 PM EDTSevere Thunderstorm WarningALYFulton, Saratoga43 min
Jul 29, 7:31 PM EDTSevere Thunderstorm WarningALYDutchess64 min
Jul 29, 7:42 PM EDTSevere Thunderstorm WarningALYMontgomery63 min

Nearby

Severe Thunderstorm Warnings in New York, 1999Every severe thunderstorm warning in 1999

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.